Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 170, NWS New Orleans, LA

August 18, 2011Walthall County, Mississippi; Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 18, 2011, 4:19 PM CDT for Walthall County, Mississippi; Washington Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 4:19 PM CDT (21:19 UTC)
Expired
Aug 18, 2011, 5:15 PM CDT
In force
56 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Washington Parish, LA, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Aug 18, 4:32 PM CDTTSTM WND DMG4 N Tylertown, MSTHUNDERSTORM WIND GUST DOWNED A TREE NEAR THE INTERSECTION OF HIGHWAYS 583 AND 336.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS54 KLIX 182119
SVRLIX
LAC117-MSC147-182215-
/O.NEW.KLIX.SV.W.0170.110818T2119Z-110818T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SALEM...OR 17 MILES WEST OF
  COLUMBIA...AND MOVING SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  TYLERTOWN...DEXTER AND VARNADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3118 9002 3117 9000 3114 9000 3112 8993
      3108 8991 3107 8983 3101 8983 3100 8981
      3082 8983 3076 9011 3096 9020 3123 9025
      3128 9004
TIME...MOT...LOC 2119Z 344DEG 19KT 3117 9009

$$

98/SO
2 follow-up statements
243 
WWUS54 KLIX 182154
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 PM CDT THU AUG 18 2011

LAC117-MSC147-182215-
/O.CON.KLIX.SV.W.0170.000000T0000Z-110818T2215Z/
WALTHALL MS-WASHINGTON LA-
454 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR SOUTHERN WALTHALL COUNTY...AND CENTRAL WASHINGTON PARISH.

AT 452 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR DEXTER...OR 12 MILES NORTHEAST OF FRANKLINTON...MOVING SOUTH AT
20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANGIE 
AND VARNADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3096 9020 3113 9023 3118 9004 3118 9002
      3117 9000 3114 9000 3112 8993 3108 8991
      3107 8983 3101 8983 3100 8981 3082 8983
      3076 9011
TIME...MOT...LOC 2153Z 344DEG 19KT 3100 9003

$$

98/SO
783 
WWUS54 KLIX 182216
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 PM CDT THU AUG 18 2011

LAC117-MSC147-182226-
/O.EXP.KLIX.SV.W.0170.000000T0000Z-110818T2215Z/
WALTHALL MS-WASHINGTON LA-
516 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALTHALL COUNTY...AND
CENTRAL WASHINGTON PARISH HAS EXPIRED...

THE WARNING WAS ALLOWED TO EXPIRE AS THE STORM WHICH PROMPTED THE 
WARNING HAS MOVED SOUTH OF THE AREA AND WEAKENED SLIGHTLY.

LAT...LON 3096 9020 3113 9023 3118 9004 3118 9002
      3117 9000 3114 9000 3112 8993 3108 8991
      3107 8983 3101 8983 3100 8981 3082 8983
      3076 9011
TIME...MOT...LOC 2154Z 344DEG 19KT 3099 9003

$$

98/SO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:17 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 18, 4:17 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CDT THU AUG 18 2011

.SYNOPSIS...
LATEST UPPER AIR ANALYSIS AND WATER VAPOR SATELLITE IMAGERY SHOWED
THE ANTICYCLONIC CIRCULATION OVER WEST TEXAS WITH NORTHWEST TO NORTHERLY
FLOW FROM OKLAHOMA TO CENTRAL GULF COAST. PRECIPITABLE WATER VALUE
PLOTS SHOW NARROW CONVEYOR OF MOISTURE WITH 2 INCHES OR GREATER
FROM SOUTH CENTRAL TO ARKANSAS TO NORTHEAST GULF...WITH RELATIVELY
DRY AIR JUST TO THE EAST. THEREFORE...LIX SOUNDING REVEALED PW
VALUE NEAR 1.9 INCHES AND CAPE VALUES UP TO 4500J/KG. SOUNDING
ALSO SHOWED DRYING ABOVE 650MB WITH A NORTHEAST FLOW WHICH MAY
PROMOTE STORMS WITH STRONG GUSTY WINDS THIS AFTERNOON AND EVENING.

&&

.SHORT TERM...
ON THE FENCE IN THE SHORT TERM AS A FEW AREAS SOUTH OF THE LAKE
STRUGGLE TO DROP BELOW 80F THIS MORNING. WHILE HEAT INDEX VALUES
OF 105F ARE COMMON PLACE FOR OUR AREA THIS TIME OF YEAR...MORNING
LOWS STAYING AT OR ABOVE 80F ARE NOT. ERGO...MANY AREAS WILL HAVE
LITTLE TO NO RELIEF FROM THE HEAT OVERNIGHT. STORMS UP HAVE HELD
TOGETHER COMING SOUTH AS EMBEDDED UPPER LEVEL DISTURBANCES WILL
LIKELY DRIVE ISOLATED STORMS THIS EVENING...THUS WILL MAINTAIN
RAIN CHANCES ACROSS THE A FEW AREAS TONIGHT. DUE TO THE ISOLATED
NATURE OF COVERAGE OF THIS CONVECTION...WE ISSUED A HEAT ADVISORY
FOR EAST CENTRAL LOUISIANA AND SOUTHEAST LOUISIANA THROUGH FRIDAY
EVENING. THE MAIN UPPER LEVEL HIGH WILL SLOWLY EXPAND EAST FRIDAY
THROUGH MONDAY. 5H TEMPS WILL INCREASE FROM -6C TO -5C...WHILE
SLIGHT THIS WILL LOWER CONVECTION COVERAGE ACROSS THE AREA
THROUGH WEEKEND.

.LONG TERM...
THE MAIN UPPER LEVEL HIGH WILL RETROGRADE BACK OVER THE SOUTHERN
PLAINS MONDAY THROUGH WEDNESDAY OF NEXT WEEK. MID RANGE MODELS
HAVE BACKED OFF A FRONT APPROACHING THE AREA FOR TUESDAY WITH THE
MAIN PUSH AT THE SURFACE OCCURRING TOWARD GEORGIA AND CAROLINA.
WITH COOLER TEMPS AT 5H AND NORTH FLOW ALOFT...LATE AFTERNOON
ISOLATED TO SCATTERED STORMS WILL RETURN FOR NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. ISOLATED
SHOWERS/THUNDERSTORMS REMAIN POSSIBLE THROUGH THIS EVENING...BUT
CHANCES REMAIN LOW ENOUGH TO LEAVE OUT OF THE TAFS AT THIS TIME. ANY
INCREASING THREATS WILL BE HANDLED WITH SHORT TERM AMENDMENTS. IF
THUNDERSTORMS DO OCCUR AT OR NEAR ANY OF THE TERMINALS...EXPECT WIND
GUSTS UP TO 30 KT WITH FREQUENT LIGHTNING AND REDUCED VISIBILITY DUE
TO LOCALLY HEAVY RAINFALL. OTHERWISE...THE ONLY RESTRICTIONS WILL BE
DUE TO PATCHY FOG DURING THE EARLY MORNING HOURS.

&&

.MARINE...
WINDS EXPECTED TO REMAIN LIGHT THROUGH SAT. SURFACE HIGH WILL
REBUILD ACROSS EAST GULF MAINTAINING A LIGHT SOUTH FLOW ACROSS THE
GULF THROUGH TUESDAY. WIND SPEEDS TO AROUND 10 KNOTS AND SEAS OF
2 FEET OR LESS WILL BE COMMON THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  95  73  97 /  30  30  10  20
BTR  76  96  75  96 /  30  30  10  20
ASD  75  94  74  94 /  20  20  10  10
MSY  80  95  77  93 /  20  20  10  10
GPT  75  93  74  93 /  10  20  10  10
PQL  73  94  74  93 /  10  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 18, 3:43 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT THU AUG 18 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-192045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
343 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY DURING THE
LATE AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS COULD BE
STRONG... PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING.

A HOT AND HUMID AIR MASS WILL KEEP OVERNIGHT LOWS FROM DROPPING
BELOW THE UPPER 70S ACROSS MUCH OF SOUTHEAST LOUISIANA. THESE WARM
OVERNIGHT TEMPERATURES WILL PROVIDE LITTLE RELIEF FROM THE
HEAT...AND A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST
LOUISIANA AWAY FROM THE IMMEDIATE GULF COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...AND
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. A
FEW THUNDERSTORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND
FREQUENT LIGHTNING.

A HUMID AIR MASS WILL RESULT IN HEAT INDEX VALUES RISING TO NEAR
OR SLIGHTLY HIGHER THAN 105 DEGREES EACH AFTERNOON. A HEAT
ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AWAY FROM THE
IMMEDIATE GULF COAST THROUGH 7PM FRIDAY. IN THESE AREAS...
OVERNIGHT LOWS ARE FORECAST TO REMAIN WARM...PROVIDING LITTLE
RELIEF FROM THE HEAT...AND ENHANCING THE RISK OF HEAT RELATED
ILLNESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 18, 2:38 PM CDT, 1 hour 41 minutes before
LAZ040-072-182030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CDT THU AUG 18 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ST. TAMMANY
PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF COVINGTON...OR
ABOUT OVER FOLSOM...MOVING SOUTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ROBERT...COVINGTON...ABITA SPRINGS...MADISONVILLE AND
MANDEVILLE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

98/SO
Special weather statement, Aug 18, 3:31 PM CDT, 48 minutes before
LAZ039-MSZ071-182130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM MOVING SOUTH AFFECTING WALTHALL COUNTY...
WASHINGTON PARISH...

AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF FRANKLINTON...OR ABOUT 5 MILES
SOUTHWEST OF DEXTER...MOVING SOUTH AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...FRANKLINTON.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

98/SO
Special weather statement, Aug 18, 3:48 PM CDT, 31 minutes before
LAZ039-MSZ070-071-182145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT THU AUG 18 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING
WALTHALL COUNTY...PIKE COUNTY AND WASHINGTON PARISH.

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 22 MILES NORTHEAST OF MCCOMB...OR
ABOUT 15 MILES NORTH OF SALEM...MOVING SOUTH AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SALEM...TYLERTOWN...DEXTER...VARNADO AND ANGIE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

98/SO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:59 PM CDTSevere Thunderstorm WarningLIXPearl River34 min
Aug 18, 3:03 PM CDTSpecial Marine WarningLIX57 min
Aug 18, 3:43 PM CDTHeat AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more27 hr
Aug 18, 3:58 PM CDTSpecial Marine WarningLIX47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.